Hail, Montgomery
- When
- May 4, 8:10 AM CST
- Where
- Montgomery County, 2.77 mi NNE of Big Spg
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.838, -91.463
A storm complex moved southeast through forecast area during the early morning hours of May 4th. There were some isolated reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A storm complex moved southeast through forecast area during the early morning hours of May 4th. There were some isolated reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 4, 5:54 AM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT FRI MAY 4 2012
.UPDATE...
ISSUED AT 655 AM CDT FRI MAY 4 2012
COMPLEX SCENARIO OF MULTIPLE OUTFLOW BOUNDARIES MOVING THRU AN
AIRMASS THAT IS MOIST AND UNSTABLE AND GENERALLY OPEN TO
CONVECTION IF GIVEN A FOCUS WILL CREATE FAVORABLE CONDITIONS FOR
RAIN THIS MORNING...ESPECIALLY FOR CNTRL-NERN MO AND PARTS OF SW
IL.
THIS ROUND OF CONVECTION SHOULD FADE BY LATE MORNING...BUT
ADDITIONAL...MORE SCT-ISOLD TSRA POSSIBLE HEADING INTO THE LATE
AFTERNOON AND ESPECIALLY EVENING HOURS.
TES
&&
.SHORT TERM...
ISSUED AT 148 AM CDT FRI MAY 4 2012
(TODAY)
NEW CONVECTION CONTINUES TO DEVELOP IN SERN IA ON THE WRN PERIPHERY
OF THE LARGE MCS OVER NRN IL...WHILE SMALLER MCS OVER NWRN MO WAS
DROPPING SEWD. CLUSTER OF CONVECTION OVER NWRN MO WILL LIKELY DROP
SEWD INTO CNTRL MO EARLY THIS MRNG...WHILE NEW CONVECTION DEVELOPS
ACROSS NERN MO AND W CNTRL IL ALONG THE SWD MOVING OUTFLOW
BOUNDARY FROM THE NRN IL MCS. WILL HAVE AT LEAST SCATTERED SHOWERS/STORMS
OVER THE NRN HALF OF OUR FORECAST AREA THIS MRNG...THEN MORE
CONVECTIVE DEVELOPMENT LIKELY THIS AFTN ALONG REMNANT THUNDERSTORM
OUTFLOW BOUNDARIES ACROSS MAINLY THE SRN HALF OF OUR AREA WITH
THE MAIN SYNOPTIC FRONT REMAINING N OF THE FORECAST AREA. A LOT OF
UNCERTAINTY TODAY WITH THE COVERAGE OF CONVECTION AS THE
OPERATIONAL AND HIGH RESOLUTION EXPLICIT MODELS HAVING WIDELY
VARYING QPF SOLUTIONS. WITH MOIST AND UNSTABLE CONDITIONS THIS
AFTN THERE WILL BE THE THREAT FOR STRONG TO SEVERE STORMS.
ABOVE NORMAL HIGH TEMPERATURES CAN BE EXPECTED TODAY WITH
CONTINUED WARM AND MOIST SLY LOW LEVEL FLOW.
GKS
&&
.LONG TERM...
ISSUED AT 337 AM CDT FRI MAY 4 2012
(TONIGHT THROUGH THURSDAY)
WEAK UPPER LEVEL RIDGE WILL BUILD IN OVER THE MID MS VALLEY FOR THE
WEEKEND EFFECTIVELY MAINTAINING OUR CURRENT STALEMATE AT THE
SFC...WITH A VERY WARM...MOIST AND UNSTABLE AIRMASS IN PLACE WITH A
BOUNDARY ATTEMPTING TO EDGE SWD INTO IT WITH SOME SUCCESS...
CONTINUING THE TSRA THREAT PRIMARILY OVER THE NRN AND ERN FA WHERE
THIS BOUNDARY IS EXPECTED TO SETTLE THRU SUNDAY. VERY WARM TEMPS
WILL ALSO BE REALIZED...ESPECIALLY IF CONVECTIVE DEBRIS CLOUDS
BEHAVE THEMSELVES TO ALLOW ENOUGH SUNSHINE THRU EACH DAY THRU
SUNDAY. THIS SHOULD EQUATE TO MAX TEMPS FROM 85-90...WHICH WILL
FLIRT WITH RECORDS AT KSTL...KCOU...AND KUIN...BUT ARE EXPECTED TO
FALL SHORT. SEE THE CLIMATE SECTION FOR MORE DETAILS.
MAINTAINED A BLAND 30-40PCT POPS TO REPRESENT TSRA THREAT INTO
SUNDAY WITH THE OCCASIONAL FRONTAL INTRUSIONS FROM THE N AND NE
UNTIL WE GET A BETTER HANDLE ON THINGS.
FOR THIS EVENING...THIS SHOULD INITIALLY TAKE THE FORM OF SCT TSRA
DEVELOPING ON OLD OUTFLOW BOUNDARIES IN CNTRL MO AND EFFECTIVE
FRONTS THANKS TO OUTFLOW BOUNDARIES IN PARTS OF W CNTRL IL AND SWRN
IL. LO LEVEL JET SHOULD HELP TO FURTHER DEVELOP TSRA IN NERN MO
WITH GENERAL FLOW THANKS TO RIDGE BEING RATHER SLOW AND TO THE
SE...ALLOWING TSRA TO TRICKLE GENERALLY ALG-E OF THE MS RIVER LATER
TONIGHT.
MORE ORGANIZED AND WIDESPREAD TSRA CHCS WILL HOLD OFF UNTIL SUNDAY
WITH APPROACH OF CDFNT. DIFFERENT TIMINGS STILL EXIST BETWEEN
MODELS...BUT MAIN CONSENSUS IS FOR SUNDAY AFTERNOON AND SUNDAY NIGHT
AND HAVE HIT THESE PERIODS WITH LIKELYS.
HEADING INTO THE WORK WEEK NEXT WEEK...TROF OVER THE UPPER MIDWEST
IS EXPECTED TO DIG INTO THE ERN CONUS...PASSING THRU OUR REGION LATE
TUESDAY AND TUESDAY NIGHT. QUESTIONABLE MOISTURE FOR THIS TO WORK
WITH AND SO UNCERTAIN IF THIS WILL RESULT IN ANY RAIN...BUT THIS
WILL DELIVER A PERIOD OF COOLER MORE SEASONABLE WX TO OUR REGION FOR
MID-LATE WEEK AS HI PRES SETTLES IN.
TES
&&
.AVIATION...
ISSUED AT 628 AM CDT FRI MAY 4 2012
VARIOUS STORM COMPLEXES/OUTFLOWS ARE MOVING ACROSS THE FORECAST AREA
EARLY THIS MORNING...THOUGH MAINLY AFFECTING TAF SITES ALONG AND
EAST OF MISSISSIPPI RIVER. AS FOR KCOU...COULD STILL SEE SOME
ACTIVITY...AS NEW DEVELOPMENT HAS POPPED UP NEAR KDMO...SO KEPT
MENTION OF VCSH THERE THROUGH 14Z. OTHERWISE...KUIN...KSTL AND
KCPS COULD SEE SOME ACTIVITY THROUGH AT LEAST 13Z...SO ADDED TEMPO
MENTION FOR MVFR CIGS/VSBYS...WHILE KSUS WILL BE ON WESTERN
FRINGES. THEN SHOULD SEE A BREAK FROM STORMS BY MID MORNING...WITH
SOME SCATTERED STUFF STILL POSSIBLE THIS AFTERNOON...SO ADDED VCSH
MENTION BETWEEN 20Z AND 01Z FOR SITES ALONG AND EAST OF
MISSISSIPPI RIVER. OTHERWISE...SOUTH WINDS TO PERSIST TODAY BEFORE
BECOMING LIGHT AND VARIABLE TONIGHT. WITH PLENTY OF LOW LEVEL
MOISTURE AND LIGHT WINDS...KCOU COULD SEE SOME PATCHY FOG LATE
TONIGHT...SO ADDED MENTION.
SPECIFICS FOR KSTL...VARIOUS STORM COMPLEXES/OUTFLOWS ARE MOVING ACROSS
THE FORECAST AREA EARLY THIS MORNING...THOUGH MAINLY AFFECTING TAF
SITES ALONG AND EAST OF MISSISSIPPI RIVER. KSTL AND KCPS COULD
SEE SOME ACTIVITY THROUGH AT LEAST 13Z...SO ADDED TEMPO MENTION
FOR MVFR CIGS/VSBYS. THEN SHOULD SEE A BREAK FROM STORMS BY 16Z...WITH
SOME SCATTERED STUFF STILL POSSIBLE THIS AFTERNOON...SO ADDED VCSH
MENTION BETWEEN 20Z AND 01Z. OTHERWISE...SOUTH WINDS TO PERSIST
TODAY BEFORE BECOMING LIGHT AND VARIABLE TONIGHT.
BYRD
&&
.CLIMATE...
ISSUED AT 337 AM CDT FRI MAY 4 2012
RECORD MAX TEMPERATURES THROUGH SUNDAY...
FRI 5/4 SAT 5/5 SUN 5/6
SAINT LOUIS (KSTL) 92/1952 93/1952 91/2004
COLUMBIA (KCOU) 91/1952 93/1952 90/1896
QUINCY (KUIN) 89/1959 92/1943 91/1934
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 353 AM CDT FRI MAY 4 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 353 AM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH TONIGHT WITH THE BEST CHANCES GENERALLY EAST OF THE MISSISSIPPI RIVER. SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS...WHERE THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH MONDAY MORNING...WITH THE HIGHEST CHANCES EXPECTED ON SUNDAY AND SUNDAY NIGHT. WHILE STRONG STORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT...IT APPEARS THE BEST CHANCE FOR STORMS EXCEEDING SEVERE LIMITS WILL BE SUNDAY AFTERNOON AND EVENING FOR MUCH OF THE AREA...WHERE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
809 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HAIL SCOTT AFB 38.54N 89.85W
05/04/2012 M0.50 INCH ST. CLAIR IL TRAINED SPOTTER
MOSTLY PEA SIZE HAIL WITH SLIGHTLY LARGER STONES MIXED
IN.
&&
GOSSELINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 819 AM CDT FRI MAY 4 2012 ILZ070-041345- MARION IL- 819 AM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL 845 AM CDT... AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINMUNDY...OR 7 MILES NORTHEAST OF SALEM... MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OMEGA... STEPHEN FORBES STATE PARK... IUKA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WHITE HALL 39.44N 90.40W
05/04/2012 M1.90 INCH GREENE IL CO-OP OBSERVER
24-HR TOTAL.
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
853 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL 1 SE KINGDOM CITY 38.94N 91.92W
05/04/2012 E0.70 INCH CALLAWAY MO TRAINED SPOTTER
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL BRIGHTON 39.04N 90.14W
05/04/2012 E0.70 INCH MACOUPIN IL TRAINED SPOTTER
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM HAIL WILLIAMSBURG 38.92N 91.70W
05/04/2012 E0.25 INCH CALLAWAY MO BROADCAST MEDIA
&&
GOSSELINThe St Louis radar (KLSX), 69 km away, was scanning. The volume nearest the first event began at 14:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386247.